Alert archive / Washington / Winter Storm Watches in 2005
Winter Storm Watch 4, NWS Spokane, WA
NWS Spokane, WA issued this winter storm watch at Nov 29, 2005, 12:14 PM PST for 10 counties in Washington; 8 counties in Idaho. It took effect at Dec 1, 2005, 4:00 AM PST. It was in force for 63 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2005, 12:14 PM PST (20:14 UTC)
- In effect from
- Dec 1, 2005, 4:00 AM PST
- Expired
- Dec 3, 2005, 7:00 PM PST
- In force
- 63 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID, Shoshone County, ID, Chelan County, WA, Douglas County, WA, Ferry County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 7 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 468 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm watch went out at Nov 29, 9:53 AM PST, 2 hours 21 minutes earlier.
Area forecast discussion, Nov 29, 9:53 AM PST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
953 AM PST TUE NOV 29 2005
.SYNOPSIS...A STRONG PACIFIC STORM WILL MOVE ACROSS THE INLAND
NORTHWEST THROUGH TONIGHT. THE WEATHER PATTERN WILL REMAIN VERY
ACTIVE THROUGH THE WEEK WITH ANOTHER STORM SYSTEM EXPECTED
THURSDAY AND FRIDAY.
&&
.DISCUSSION...HAVE UPDATED ZONES AND WSW PRODUCTS THIS MORNING.
GIVEN CURRENT SATELLITE AND RADAR PICTURES HAVE CANCELED
STATEMENTS FOR MUCH OF CENTRAL WASHINGTON. SNOW HAS MOVED INTO THE
MOUNTAINS OF NORTH IDAHO AND EXTREME NORTHEAST WASHINGTON. SNOW
WILL REDEVELOP LATER THIS AFTERNOON AS A SURFACE LOW MOVES INTO
WASHINGTON. WESTERLY FLOW WILL SHADOW OUT THE EAST SIDE OF THE
CASCADES...BUT SNOW SHOWERS WILL DEVELOP ACROSS THE WATERVILLE
PLATEAU EAST TOWARDS THE SPOKANE AND COEUR D ALENE AREA.
&&
.AVIATION...A SERIES OF WEATHER DISTURBANCES CROSSING THE AREA TODAY
WILL MAINTAIN WIDESPREAD MVFR CEILINGS AND VISIBILITIES IN SNOW
SHOWERS ACROSS THE COLUMBIA BASIN WITH LOCAL IFR CONDITIONS. IN THE
MOUNTAINS SURROUNDING THE BASIN WIDESPREAD IFR CONDITIONS WITH
MOUNTAIN OBSCURATIONS AND AREAS OF MODERATE SNOW WILL PREVAIL. A
SLOW IMPROVING TREND FROM THE WEST WILL TAKE PLACE AFTER 05Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 30 22 31 21 34 22 / 80 70 10 10 60 60
COEUR DALENE 30 21 31 20 33 21 / 90 80 10 10 60 60
PULLMAN 35 25 30 24 35 26 / 80 60 50 10 60 50
LEWISTON 39 28 36 27 39 30 / 50 60 30 10 70 50
COLVILLE 30 18 27 17 31 18 / 90 70 10 10 50 60
SANDPOINT 30 20 30 19 32 20 / 100 80 10 10 50 60
KELLOGG 30 21 29 20 32 23 / 90 90 50 20 60 60
MOSES LAKE 34 24 34 23 35 24 / 80 20 10 10 50 40
WENATCHEE 33 25 34 24 30 24 / 80 20 10 10 50 40
OMAK 29 20 30 19 31 22 / 90 30 10 10 40 50
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING UNTIL 4 PM WEDNESDAY FOR NORTHERN
PANHANDLE... CENTRAL PANHANDLE MOUNTAINS.
SNOW ADVISORY UNTIL 4 PM TUESDAY FOR COEUR DALENE AREA...IDAHO
PALOUSE.
WA...SNOW ADVISORY UNTIL 4 PM TUESDAY FOR SPOKANE AREA...EAST SLOPES
NORTHERN CASCADES.
HEAVY SNOW WARNING UNTIL 10 PM TUESDAY FOR NORTHEAST MOUNTAINS.
&&Hazardous weather outlook, Nov 29, 10:10 AM PST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1010 AM PST TUE NOV 29 2005 IDZ001>004-WAZ036-037-042-300000- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS- EAST SLOPES NORTHERN CASCADES- 1010 AM PST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A PACIFIC STORM SYSTEM WILL BRING SNOWFALL TODAY AND TONIGHT. PLEASE SEE THE LATEST WINTER WEATHER STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SIGNIFICANT SNOWS WILL CONTINUE AT TIMES...ESPECIALLY OVER THE MOUNTAINS THROUGH WEDNESDAY. ADDITIONAL STORMS WILL BRING PERIODIC SNOWS THURSDAY THROUGH MONDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES ON THE UPCOMING WEEK. IDZ026-027-WAZ031>035-038-041-043-044-300000- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- OKANOGAN HIGHLANDS-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1010 AM PST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE. .DAY ONE...TODAY A PACIFIC STORM SYSTEM WILL BRING LIGHT SNOWFALL TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL STORM SYSTEMS WILL BRING SNOW TO EASTERN WASHINGTON AND NORTH IDAHO THURSDAY THROUGH MONDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR WEATHER UPDATES ON THE UPCOMING WEEK.
In the hours before
Local storm report, Nov 29, 11:05 AM PST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1105 AM PST TUE NOV 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY SNOW CASHMERE 47.52N 120.47W
11/29/2005 4.0 INCH CHELAN WA TRAINED SPOTTER
0630 AM HEAVY SNOW 2 N OMAK 48.44N 119.53W
11/29/2005 5.0 INCH OKANOGAN WA TRAINED SPOTTER
0640 AM HEAVY SNOW 9 WNW KETTLE FALLS 48.66N 118.24W
11/29/2005 6.0 INCH FERRY WA TRAINED SPOTTER
0750 AM HEAVY SNOW TWISP 48.36N 120.12W
11/29/2005 4.0 INCH OKANOGAN WA PUBLIC
0830 AM HEAVY SNOW LEAVENWORTH 47.59N 120.66W
11/29/2005 5.5 INCH CHELAN WA TRAINED SPOTTER
0830 AM HEAVY SNOW NAPLES 48.57N 116.39W
11/29/2005 5.0 INCH BOUNDARY ID TRAINED SPOTTER
1015 AM HEAVY SNOW 8 NNE ROCKFORD 47.56N 117.06W
11/29/2005 3.8 INCH SPOKANE WA TRAINED SPOTTER
1040 AM HEAVY SNOW 3 W NAPLES 48.57N 116.45W
11/29/2005 4.5 INCH BOUNDARY ID TRAINED SPOTTER
&&
LKOCHNearby
Winter Storm Watches in Washington, 2005Winter Storm Watches in Idaho, 2005Every winter storm watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.